Utah, 2009Tornadoes and Flash Flood in Utah, August 6, 2009
August 6, 2009 · NWS GJT · 7 events in 2 counties and zones
Strong thunderstorms produced severe weather events across northwest Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $253,000
- Crop damage
- $80,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms produced severe weather events across northwest Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 6, 2:12 PM MST, 49 minutes earlier.
Area forecast discussion, Aug 6, 2:12 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 PM MDT THU AUG 6 2009
.SHORT TERM...TONIGHT THROUGH SATURDAY...
CURRENT SATELLITE IMAGERY AND RADAR MOSAIC PAINTING BROAD PICTURE OF
SCATTERED CONVECTION ACROSS CWA AIDED BY EXIT REGION OF UPPER LEVEL
JET. MID LEVEL CLOUDS HAVE HELD TEMPS DOWN THIS MORNING AND INHIBITED
CONVECTION SOMEWHAT THOUGH AREAL COVERAGE HAS BEEN INCREASING SINCE
NOON. VISIBLE SATELLITE SHOWING LARGE AREA OF CLEAR SKIES TO OUR W
THAT WILL SLOWLY ADVECT INTO OUR AREA OVER THE NEXT SEVERAL
HOURS...AS IT DOES...MORE TSTMS WILL FORM. THERE IS
A SLIGHT CHC THESE STORMS COULD BECOME SVR DUE TO LARGE HAIL AND
STRONG WINDS. STORMS AND SHOWERS ARE FORMING DUE TO PRE-FRONTAL
TROUGH AND COLD FRONT TO OUR W. REMAINDER OF THE DAY WILL SEE
CONTINUED CONVECTION DUE TO PRE-FRONTAL TROUGH. NAM12 HIGHLIGHTING
STORMS POSSIBLY LASTING THROUGH OVERNIGHT HOURS SO SOME TRAINING ALSO
POSSIBLE. WILL KEEP EYE ON QPF AMTS. ASIDE FROM STORMS...A RED FLAG
WARNING HAS ALSO BEEN ISSUED TODAY DUE TO DRY LIGHTNING ASSOCIATED
W/STORMS THROUGH 9PM. SEE FIRE DISCUSSION BELOW.
MODELS SHOWING CLOSED LOW MOVING WELL TO OUR N ON FRIDAY WITH NOT
MUCH PRECIP FOR OUR AREA DRAPING COLD FRONT ACROSS CO AND UT. AS
CLOSED LOW MOVES CLOSER TO UT/CO...GRADIENT TIGHTENS UP
CONSIDERABLY...SO CAN EXPECT BREEZY WINDS ACROSS MOST OF CWA. WINDS
OF THIS MAGNITUDE WILL CREATE CRITICAL FIRE WX CONDITIONS SO RED
FLAG WARNING WILL BE ISSUED FOR ALL FIRE ZONES ACROSS OUR CWA
FOR FRIDAY. CURRENT FORECAST ON TRACK SCALING BACK TSTM COVERAGE
FRIDAY AND CONTINUED THIS TREND WITH LATEST FORECAST PACKAGE. APPEARS
THAT FRONT NOT ACTUALLY THRU CWA UNTIL LATE FRI EVENING. STATISTICAL
GUIDANCE DOES HIGHLIGHT ROUGHLY 10 TO 12 DEGREE DROP IN TEMP BY SAT
SO NW FLOW WILL BRING IN COOLER WX TO AREA BY SAT.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
MODELS IN GOOD GENERAL AGREEMENT DURING THIS TIME PERIOD...
EXCEPT FOR EC BEGINNING TUESDAY WHICH KEEPS TRACK OF PACIFIC
SHORTWAVE TROUGHS MOVING INLAND FURTHER NORTH IN LATITUDE THAN
GFS. THIS HAS IMPLICATIONS FOR THE SPEED OF FLOW OF SUBTROPICAL
MOISTURE INTO AND ACROSS OUR CWA DURING THE TUE-THU TIME PERIOD...
WITH WEAKER FLOW ON EC. PREFER THE FASTER S-SW FLOW ALOFT INDICATED
BY GFS DUE TO PRESENT TRENDS OF PACIFIC SHORTWAVES TRACKING FURTHER
SOUTH.
AS FOR THE EARLY PORTION OF THE LONG TERM PERIOD...DRY WESTERLY
FLOW ALOFT EXPECTED TO PREVAIL ACROSS OUR CWA THE REST OF THIS COMING
WEEKEND THROUGH MONDAY NIGHT. SHOULD EXPERIENCE A GRADUAL WARMING
AIRMASS...WITH MAX TEMPERATURES RISING UP TO NEAR NORMAL BY MONDAY.
HIGH PRESSURE ALOFT THEN EXPECTED TO BUILD OVER NM ON TUESDAY...
WHILE PACIFIC SHORTWAVE TROUGH TO MOVE INLAND...WITH BOTH FEATURES
EXPECTED TO TURN FLOW ALOFT OVER OUR CWA TO SW ON TUESDAY. RESULT
SHOULD BE NOTICEABLE RISE IN TEMPERATURES...3-5F WARMER MAX TEMPS
MONDAY FROM SUNDAY...AND THE BEGINNING OF SOME MID LEVEL MOISTURE
SPREADING UP INTO OUR CWA.
THE UPPER HIGH OVER NM EXPECTED TO REMAIN IN A FAVORABLE POSITION
FOR CONTINUED SPREAD OF SUBTROPICAL MOISTURE INTO OUR CWA WEDNESDAY
AND THURSDAY. POP GRIDS NOW SHOW THIS TREND. ALTHOUGH CLIMATOLOGY
AND FAVORABLE PATTERN FOR INTRUSION OF MOISTURE EXHIBITED BY MODELS
WOULD SUGGEST EVEN HIGHER POPS FOR THURSDAY...PRESENTLY BEING
RESTRAINED FROM INCREASING POPS ANY HIGHER DUE TO UNCERTAINTY FACTOR
THAT FAR OUT INTO THE FUTURE. NONETHELESS...GOT FOOT IN THE DOOR THAT
SHOULD ALLOW FOR EASY TRANSITION UPWARD FOR POPS ON THURSDAY FOR
LATER SHIFTS...IF DEEMED APPROPRIATE. EXPECT LITTLE CHANGE IN MAX
TEMPERATURES FROM TUESDAY THROUGH THURSDAY...THOUGH MIN TEMPS SHOULD
EDGE UPWARD AS THE PREVALENCE OF NIGHTTIME CLOUDS BECOMES MORE
LIKELY.
&&
.AVIATION...
TAF SITES WILL REMAIN VFR TODAY THOUGH SOME TAF SITES WILL DROP
TO MVFR FROM TIME TO TIME AS CIG/VIS DROP DUE TO TSTMS AND HEAVIER
SHOWERS. OVERNIGHT HOURS SHOULD SEE MOSTLY VFR CONDITIONS THOUGH A
STRAY TSTM IS POSSIBLE AS WEAK DISTURBANCES CONTINUE TO MOVE
THROUGH FLOW. MAIN CONCERN TOMORROW WILL BE GUSTY WINDS REACHING
25 MPH WITH GUSTS POSSIBLY REACHING 35 TO 40 MPH.
&&
.FIRE WEATHER...
THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOO...AND INDIVIDUAL
STORMS WERE GENERALLY PRODUCING AN ABUNDANCE OF LIGHTNING. RED FLAG
WARNING CURRENTLY IN AFFECT COVERS THIS...AND WILL CONTINUE THE
WARNING UNTIL 900 PM TONIGHT.
FRI STILL LOOKS WINDY...AND MOS GUIDANCE SHOWS DEFINITE DECREASE IN
SURFACE DEWPOINTS..I.E. MOISTURE FRI AFTERNOON. MAIN CONCERN IS
RAPID DRYING OF FUELS BY WINDS AND SUBSEQUENT FLAREUPS OF ANY
FIRES STARTED BY TODAY/S LIGHTNING...AND HAVE UPGRADED THE FIRE
WEATHER WATCH ON FRI TO RED FLAG WARNING. WIND GUSTS OF 35-45 MPH
EXPECTED FRI AFTERNOON. LOWEST HUMIDITIES WILL GENERALLY BE CONFINED
TO ERN UT AND THE LOWER ELEVATIONS OF WESTERN COLORADO. THE COLD
FRONTAL PASSAGE AND WIND SHIFT NOW DOES NOT LOOK THAT DISTINCT AS
WINDS ALOFT REMAIN FROM THE SW UNTIL LATE IN THE DAY. NORTHWESTERLY
FLOW DOES NOT REALLY BECOME ESTABLISHED UNTIL FRI NIGHT.
LOWER HUMIDITY AND WIND GUSTS UP TO 25 MPH ARE POSSIBLE ON SAT.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING TODAY FROM NOON UNTIL 9 PM MDT FOR ALL OF
WESTERN COLORADO...FIRE ZONES 201/203/205/207...FOR THE FIRST
SIGNIFICANT LIGHTNING AFTER A HOT AND DRY PERIOD WITH DRY
FUELS.
...RED FLAG WARNING FRIDAY 10 AM UNTIL 9 PM FOR ALL OF
WESTERN COLORADO...FIRE ZONES 201/203/205/207...FOR LOW
RELATIVE HUMIDITY...STRONG WINDS...A DRY COLD FRONT AND
DRY FUELS.
.UT...RED FLAG WARNING TODAY FROM NOON UNTIL 9 PM MDT FOR THE ROAN
AND TAVAPUTS PLATEAUS AND THE UINTA BASIN FOR THE FIRST
SIGNIFICANT LIGHTNING AFTER A HOT AND DRY PERIOD WITH DRY
FUELS...UT FIRE ZONES 429/430/443/444.
...RED FLAG WARNING FRIDAY 10 AM UNTIL 10 PM FRIDAY EVENING FOR
THE ROAN AND TAVAPUTS PLATEAUS AND THE UINTA BASIN FOR FIRE
ZONES 429/430/443/444 FOR LOW RELATIVE HUMIDITY...STRONG
WINDS...A DRY COLD FRONT AND DRY FUELS.
SHORT TERM.....TGR
LONG TERM......JRP
AVIATION.......TGR
FIRE WEATHER...JADHazardous weather outlook, Aug 6, 3:43 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
443 AM MDT THU AUG 6 2009
COZ001>014-017>023-UTZ022>025-027>029-071100-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
443 AM MDT THU AUG 6 2009
...RED FLAG WARNING ISSUED FOR ALL OF WESTERN COLORADO AND MOST OF
EASTERN UTAH TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY SPREADING LIGHTNING
STRIKES ACROSS DRY FUELS AND AREAS THAT HAVE BEEN VERY WARM AND VERY
DRY OVER THE LAST TWO WEEKS. NEW WILDFIRE STARTS ARE EXPECTED ACROSS
THE AREA...WITH THE ONLY EXCEPTION BEING THE UINTAH MOUNTAINS WHERE
FUELS REMAIN WET. FIRE ZONES IN THE WARNING INCLUDE COLORADO ZONES
201...203...205...207 AND UTAH ZONES 429...430...443 AND 444.
ALSO...SOME STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...WITH HAIL BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FIRE WEATHER WATCH CONTINUES FOR FRIDAY FROM 10 AM TO 9 PM. A DRY
COLD FRONT WILL PASS THROUGH THE AREA IN THE MORNING CAUSING STRONG
SOUTHWEST SURFACE WINDS TO SHIFT TO THE NORTHWEST. MUCH DRIER
CONDITIONS ARE EXPECTED BEHIND THE FRONT...WITH THE WIND AND LOWER
RELATIVE HUMIDITY DRYING OUT THE FUELS AGAIN. THE COMBINATION OF DRY
AND WINDY CONDITIONS MAY LEAD TO THE RAPID SPREAD OF EXISTING FIRES
AND DETECTION OF NEW FIRES STARTED BY THURSDAYS LIGHTNING. FIRE
ZONES IN THE WATCH INCLUDE COLORADO ZONES 201...203...205...207 AND
UTAH ZONES 429...430...443 AND 444.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
CUOCO
In the hours before
Special weather statement, Aug 6, 1:51 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
251 PM MDT THU AUG 6 2009
UTZ023-024-062215-
EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT-
251 PM MDT THU AUG 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTAH AND DAGGETT
COUNTIES UNTIL 415 PM MDT...
AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DUCHESNE...MOVING NORTHEAST
AT 40 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
WHITEROCKS AROUND 345 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TGR/MA
Special weather statement, Aug 6, 2:28 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
328 PM MDT THU AUG 6 2009
COZ019-021-022-062230-
ANIMAS RIVER BASIN CO-FOUR CORNERS/UPPER DOLORES RIVER CO-SOUTHWEST
SAN JUAN MOUNTAINS CO-
328 PM MDT THU AUG 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA PLATA...EASTERN
MONTEZUMA...SOUTHEASTERN DOLORES AND EXTREME SOUTHWESTERN SAN JUAN
COUNTIES UNTIL 430 PM MDT...
AT 324 PM MDT...RADAR REPORTED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MANCOS TO 6 MILES WEST OF MANCOS
TO CORTEZ...AND MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH HAVE OCCURRED AND ARE EXPECTED TO CONTINUE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LEBANON AROUND 335 PM MDT.
DOLORES AROUND 340 PM MDT.
STONER AROUND 350 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TGR
Special weather statement, Aug 6, 2:54 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
354 PM MDT THU AUG 6 2009
UTZ023-024-062245-
EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT-
354 PM MDT THU AUG 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UINTAH COUNTY UNTIL 445
PM MDT...
AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RANDLETT...MOVING NORTHEAST
AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RANDLETT AND FORT DUCHESNE AROUND 400 PM MDT.
NAPLES...VERNAL AND MAESER AROUND 430 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TGR/MA
Event by event
3 hail, 2 tornado, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Uintah
- When
- August 6, 3:01 PM MST to 3:10 PM MST
- Where
- Uintah County, 1.8 mi NNW of Leota
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.203, -109.665
Strong outflow winds ahead of a strong thunderstorm blew away and threw down unsecured items in the Pelican Lake area.
Tornado, Uintah
- When
- August 6, 3:10 PM MST to 3:20 PM MST
- Where
- Uintah County, 2.75 mi W of Leota to 1.46 mi NNW of Leota
- Rating
- EF0
- Path length
- 2.18 mi
- Path width
- 25 yd
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 40.187, -109.701
A tornado was observed by a number of people in the Pelican Lake area. The tornado was first seen as it came up over a hill just west of Pelican Lake. The tornado then traveled across Pelican Lake and turned white as it pick up water off the lake. On the east shore of the lake, the tornado tore up some trees and flipped over a trailer used for living quarters at a man camp. Nobody was in the trailer at the time of the event.
Flash Flood, Uintah
- When
- August 6, 3:15 PM MST to 5:30 PM MST
- Where
- Uintah County, 3.42 mi WSW of Randlett to 3.52 mi E of Randlett
- Cause
- Heavy Rain
- Property damage
- $12,000
- Crop damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 40.211, -109.860
Heavy rainfall resulted in flash flooding in the Randlett area. Fast flowing water from 1 to 3 feet deep washed out several driveways and cut a deep gully across a road that branches off of 7500 East. Many agricultural fields were flooded, inundating irrigation sprinkler systems.
Hail, Uintah
- When
- August 6, 3:22 PM MST to 3:40 PM MST
- Where
- Uintah County, 2.49 mi WSW of (Vel)vernal Arpt to 1.45 mi E of Naples
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Crop damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 40.411, -109.560
Golfball size hail struck the Naples area. Gardens and crops were decimated. Cars were dented and windows broken. Many houses and businesses incurred damage to siding and roofs, as well as broken windows.
Hail, Daggett
- When
- August 6, 3:45 PM MST to 4:00 PM MST
- Where
- Daggett County, 12.26 mi S of Dutch John to 19.33 mi S of Dutch John
- Measured
- 1.75 in hail
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 40.755, -109.470
Golfball sized hailstones dented vehicles and broke windshields and headlights traveling along highway 191 in the eastern Uinta Mountains.
Tornado, Uintah
- When
- August 6, 4:39 PM MST to 4:42 PM MST
- Where
- Uintah County, 0.42 mi W of Vernal to 0.24 mi N of Vernal
- Rating
- EF0
- Path length
- 0.49 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.449, -109.538
A tornado tracked through a small section of Vernal, mostly staying between houses. A number of trees had large limbs broken off and some minor damage occurred to sheds. The tornado was seen by many area residents and photographed by at least three persons.
Hail, Daggett
- When
- August 6, 8:32 PM MST to 8:42 PM MST
- Where
- Daggett County, 1.34 mi W of Manila to 5.34 mi W of Manila
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.981, -109.746
Fast moving hailstones up to the size of ping pong balls broke windows, dented vehicles, and damaged siding on residences.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Montana, August 6, 2009$57,000 · 2.5 in hail · 14 events
- Flash Flood and Hail in Colorado, August 6, 2009$53,000 · 3 in hail · 13 events
- High Wind in Utah, August 6 to 7, 2009$82,000 · 62 kt wind · 3 events
- Flash Flooding and Hail in Louisiana, August 6, 2009$20,000 · 50 kt wind · 13 events
- Damaging Winds in Louisiana, August 6, 2009$20,000 · 54 kt wind · 8 events
- Lightning Strike in Colorado, August 6, 2009$20,000 · 1 event
- Hail and Damaging Winds in Montana, August 6 to 7, 20092.75 in hail · 13 events
- High Wind and Dust Devil in Nevada, August 6, 2009$15,000 · 59 kt wind · 2 events
- Strong Wind in Arizona, August 6, 20091 injured · 1 event
- Dense Fog in Kentucky, August 6, 20098 events
- Hail and Damaging Winds in Wyoming, August 6, 2009$6,000 · 55 kt wind · 7 events
- Waterspouts in Lake Erie, August 6, 20096 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187061, 187123, 187062, 187063, 187065, 187125, 187064.